Jump to content
SurvivingAntidepressants.org is temporarily closed to new registrations until 1 March ×

Jimkhuynh: Insomnia from Zyprexa cold turkey for 3 weeks


Jimkhuynh

Recommended Posts

Hi everyone,

I have severe insomnia problem for more than a month. I was prescribed Zyprexa on March 29, 2018 and I took it only for less than 3 weeks. I stopped taking Zyprexa cold turkey and I switched to Risperidone 1mg. Now, I have severe insomnia. I cannot fall asleep and I just lied in bed from night to morning. My insomnia been going on for more than a 1 month. My questions for you. How many days, months, or years did it took you to sleep normal again after you withdraw or stop cold turkey from Zyprexa? Did you have to take another drug after stopping the Zyprexa to help you sleep? I’m desperate for advice and help. I really appreciate your input. Thank you.

Dec 8 2017 - March 10  2018  = Resperidone and Wellbutrin

March 19, 2018 - March 28, 2018 = Invega Sustena (Paliperidone) 

April 29 2018 - April 15, 2018 = Zyprexa (Olazapine) 

April 18, 2018 - May 20, 2018 = Resperidone 

May 21, 2018 - June 5, 2018 = Seroquel (Quetiapine) 

July 16, 2018 - present = Prozac (Fluoxetine) 

 

Link to comment
  • Altostrata changed the title to Jimkhuynh Insomnia from Zyprexa cold turkey for 3 weeks
  • Administrator

Welcome, Jim.

 

It's possible you have withdrawal insomnia from going off Zyprexa even though you're taking risperidone. It can take quite a while, perhaps months, before this gradually eases. Were you taking Zyprexa for sleep? What is the risperidone supposed to do for you?

 

How long have you been taking risperidone? Do you have any Zyprexa left?

This is not medical advice. Discuss any decisions about your medical care with a knowledgeable medical practitioner.

"It has become appallingly obvious that our technology has surpassed our humanity." -- Albert Einstein

All postings © copyrighted.

Link to comment
  • ChessieCat changed the title to Jimkhuynh: Insomnia from Zyprexa cold turkey for 3 weeks

Hi Altostrata, 

 

I was taking Zyprexa for my schizophrenia and depression. I wasn't taking for sleep because I never have insomnia in my whole life. The respieridone also helped me with schizophrenia. I took resperidone before for 2-3 months and I stopped and I went back on it after I stopped Zyprexa. I don't have anymore Zyprexa at home because my psychiatrist asked me to give the bottle to her. Right now, I'm on Seroquel 50 - 200 mg for less than a week. I was thinking to quit taking Seroquel and see if I can be normal again. 

Dec 8 2017 - March 10  2018  = Resperidone and Wellbutrin

March 19, 2018 - March 28, 2018 = Invega Sustena (Paliperidone) 

April 29 2018 - April 15, 2018 = Zyprexa (Olazapine) 

April 18, 2018 - May 20, 2018 = Resperidone 

May 21, 2018 - June 5, 2018 = Seroquel (Quetiapine) 

July 16, 2018 - present = Prozac (Fluoxetine) 

 

Link to comment
  • Moderator Emeritus

Hi Jim,

I'm finding it difficult to understand your drug history. We usually ask members to fill out the signature section with a drug and withdrawal history.

It appears below each of your posts and helps us to help you. Here are instructions for how to do it:

 

Please put your withdrawal history in your signature

 

Please don't stop taking Seroquel just yet. When we have a few more details about your situation, we may be able to offer some better suggestions.

 

You need to take the same amount of Seroquel every day. If you change doses it will make your nervous system become unstable. How much are you taking and when do you take it?

 

Are you taking any other medications besides Seroquel?

I'm not a doctor.  My comments are not medical advise. These are my opinions based on my own experience and what I've learned. Please discuss your situation with a medical practitioner who has knowledge of tapering and withdrawal...if you are lucky enough to find one.

My Introduction Thread

Full Drug and Withdrawal History

Brief Summary

Several SSRIs for 13 years starting 1997 (for mild to moderate partly situational anxiety) Xanax PRN ~ Various other drugs over the years for side effects

2 month 'taper' off Lexapro 2010

Short acute withdrawal, followed by 2 -3 months of improvement then delayed protracted withdrawal

DX ADHD followed by several years of stimulants and other drugs trying to manage increasing symptoms

Failed reinstatement of Lexapro and trial of Prozac (became suicidal)

May 2013 Found SA, learned about withdrawal, stopped taking drugs...healing begins.

Protracted withdrawal, with a very sensitized nervous system, slowly recovering as time passes

Supplements which have helped: Vitamin C, Magnesium, Taurine

Bad reactions: Many supplements but mostly fish oil and Vitamin D

June 2016 - Started daily juicing, mostly vegetables and lots of greens.

Aug 2016 - Oct 2016 Best window ever, felt almost completely recovered

Oct 2016 -Symptoms returned - bad days and less bad days.

April 2018 - No windows, but significant improvement, it feels like permanent full recovery is close.

VIDEO: Where did the chemical imbalance theory come from?



VIDEO: How are psychiatric diagnoses made?



VIDEO: Why do psychiatric drugs have withdrawal syndromes?



VIDEO: Can psychiatric drugs cause long-lasting negative effects?

VIDEO: Dr. Claire Weekes

 

 

 

Link to comment
  • 1 month later...

Hi Petunia, 

 

I'm sorry for getting back to you late. I just want to say thank you for replying to my message. Since my last post, I still could not sleep normally. It has been 3 months and 1 week that I'm still struggling with severe insomnia. I feel very restless during the day and I kept having suicidal thoughts because I can't sleep normal again. Do you think that the Zyprexa could caused permanent damage to my brain and make me not sleep again?  

 

On last Friday, July 13, 2018,  I went to a new psychiatrist for a second opinion about my mental health condition. I spend more than an hour with my new psychiatrist to talk about my symptoms and he convinced that I have OCD than Schizophrenia and Bipolar Disorder. He prescribed for me Prozac which is an SSRI to help with my OCD and Gabapentin for sleep. I was pretty shocked of what his new diagnosed was for me because I could have been treated correctly. He thinks that I was misdiagnosed back in December 2017 when my old psychiatrist said that I have Schizophrenia, Bipolar Disorder, and Depression. He also thinks that I have been on the wrong medication which was antipsychotic. I was put on Zyprexa on Mar 29 and I stopped taking it after 2 weeks because of the bad side effects I was feeling such as anhedonia, no appetite, and irregular bowel movement. After I stopped Zyprexa, I did not sleep normal again. I stayed awake every nights and I felt so tired and hopeless the next day. I been having a lot of suicidal thoughts because I can't sleep. I felt like Zyprexa has permanently damaged my brain from sleeping normal and I want to give up my life. 

 

 

 

Dec 8 2017 - March 10  2018  = Resperidone and Wellbutrin

March 19, 2018 - March 28, 2018 = Invega Sustena (Paliperidone) 

April 29 2018 - April 15, 2018 = Zyprexa (Olazapine) 

April 18, 2018 - May 20, 2018 = Resperidone 

May 21, 2018 - June 5, 2018 = Seroquel (Quetiapine) 

July 16, 2018 - present = Prozac (Fluoxetine) 

 

Link to comment
  • 4 weeks later...
On 7/20/2018 at 12:14 AM, Jimkhuynh said:

Hi Petunia, 

 

Since my last post, I still could not sleep normally. It has been 3 months and 1 week that I'm still struggling with severe insomnia. I feel very restless during the day and I kept having suicidal thoughts because I can't sleep normal again. Do you think that the Zyprexa could caused permanent damage to my brain and make me not sleep again?  

 

After I stopped Zyprexa, I did not sleep normal again. I stayed awake every nights and I felt so tired and hopeless the next day. I been having a lot of suicidal thoughts because I can't sleep. I felt like Zyprexa has permanently damaged my brain from sleeping normal and I want to give up my life. 

 

 

 

Hi Jimkhuynh,

 

I am facing severe insomnia after stopping Zyprexa and I get the same feelings about life as you do too. 

 

Have you had any improvement since your last post? How are you coping if I may ask? 

 

 

Link to comment

Please sign in to comment

You will be able to leave a comment after signing in



Sign In Now
×
×
  • Create New...

Important Information

Terms of Use Privacy Policy